There have been no reported cases of an overdose with VICTRELIS (boceprevir), so it's hard to know exactly what symptoms may occur or how serious they may be. In addition, the effects of an overdose would depend on how much was taken and whether VICTRELIS was combined with any other substances. Treatment may involve "pumping" the stomach or providing supportive care.
VICTRELIS™ (boceprevir) is a prescription medicine used in combination with other drugs to treat genotype 1 chronic hepatitis C in adults. As with any medication, it is possible to take too much VICTRELIS.
At this time, it is unclear what exactly to expect from a VICTRELIS overdose. However, the effects would likely vary, depending on a number of factors, including the VICTRELIS dosage and whether it was taken with any other medications or substances.
No symptoms of overdose were observed when people were given daily doses up to 3600 mg of VICTRELIS (one and one-half times the normal daily dose) in a clinical study. However, this does not mean there will not be effects from a larger VICTRELIS overdose. Because there have not been reports of a person taking too much VICTRELIS, it is not known what type of symptoms to expect or how dangerous this situation may be.
If the overdose was recent, the healthcare provider may place a tube into the stomach to "pump" it and remove any medicine that has yet to be absorbed into the body. It is unknown if dialysis is useful for removing VICTRELIS from the body.
Treatment for an overdose with VICTRELIS will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment options may include:
- An electrocardiogram to monitor the heart
- Monitoring of vital signs, such as blood pressure and heart rate.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.